Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 12, 2017, 2:10 PM MST for Santa Cruz County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 2:10 PM MST (21:10 UTC)
- Expired
- Jul 12, 2017, 2:45 PM MST
- In force
- 35 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 49 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166 WUUS55 KTWC 122110 SVRTWC AZC023-122145- /O.NEW.KTWC.SV.W.0016.170712T2110Z-170712T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tucson AZ 210 PM MST WED JUL 12 2017 The National Weather Service in Tucson has issued a * Severe Thunderstorm Warning for... South central Santa Cruz County in southeastern Arizona... * Until 245 PM MST * At 210 PM MST, a severe thunderstorm was located near Rio Rico Southeast, or 10 miles northeast of Nogales, moving southwest at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Rio Rico Southeast and Patagonia Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3155 11086 3151 11077 3139 11081 3146 11096 TIME...MOT...LOC 2110Z 033DEG 8KT 3149 11084 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
083 WWUS55 KTWC 122122 SVSTWC Severe Weather Statement National Weather Service Tucson AZ 222 PM MST WED JUL 12 2017 AZC023-122145- /O.CON.KTWC.SV.W.0016.000000T0000Z-170712T2145Z/ Santa Cruz- 222 PM MST WED JUL 12 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR SOUTH CENTRAL SANTA CRUZ COUNTY... At 220 PM MST, a severe thunderstorm was located near Patagonia Lake moving southwest at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Rio Rico Southeast and Patagonia Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3155 11086 3151 11077 3139 11081 3146 11096 TIME...MOT...LOC 2120Z 033DEG 8KT 3147 11086 HAIL...<.75IN WIND...60MPH $$
784
WWUS55 KTWC 122142
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
242 PM MST WED JUL 12 2017
AZC023-122151-
/O.EXP.KTWC.SV.W.0016.000000T0000Z-170712T2145Z/
Santa Cruz-
242 PM MST WED JUL 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SANTA CRUZ
COUNTY WILL EXPIRE AT 245 PM MST...
The storm which prompted the warning near Patagonia Lake has
weakened below severe limits, and no longer poses an immediate
threat to life or property. Therefore the warning will be allowed to
expire. However gusty winds are still possible with this
thunderstorm.
LAT...LON 3155 11086 3151 11077 3139 11081 3146 11096
TIME...MOT...LOC 2141Z 033DEG 8KT 3145 11087
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:55 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 12, 9:55 AM MST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 955 AM MST Wed Jul 12 2017 .SYNOPSIS...Expect scattered mainly afternoon and evening thunderstorms into the middle of next week. Some thunderstorms will produce locally heavy rainfall. Daily high temperatures will mostly be close to seasonal normals. && .DISCUSSION...The showers that occurred across the southern parts of Cochise county earlier this morning have all pushed south into Sonora. The 500 mb chart this morning showed two upper high centers, one over SW AZ and the other over nrn NM. And its wet out there with precipitable water values in the 1.40" to 1.75" range. The Tucson sounding did show a pretty good inversion above 500 mb which hopefully will be eroded by this afternoon. Overall, after a convective down Tuesday, conditions have recovered for an active afternoon and evening across SE AZ. Steering flow out of the NE decent enough to move storms off the higher terrain. Main threat from storms today will be heavy rain and localized severe wind gusts. && .AVIATION...Valid thru 13/18Z. Scattered -TSRA/-SHRA will be developing mainly from KTUS vicinity east and south this afternoon and evening. Brief gusts near 45 kts with the strongest TSRA. Otherwise, VFR conditions with surface wind variable in direction less than 12 kts this morning, then swly to nwly 8-18 kts and gusts to 25 kts this afternoon and early this evening before dropping to 12 kts or less overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered mainly afternoon and evening thunderstorms will prevail into the middle of next week. Expect brief strong, gusty and erratic winds due to thunderstorm outflows. Otherwise, 20- foot winds will generally be terrain driven at less than 15 mph. Occasional gusts will occur during the afternoon hours due to daytime heating. High temperatures will be close to seasonal normals this week and increased moisture will result in moderate relative humidity levels. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 12, 12:21 PM MST, 1 hour 49 minutes before
Special Weather Statement National Weather Service Tucson AZ 1221 PM MST WED JUL 12 2017 AZZ508-512-122000- Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 1221 PM MST WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 100 PM MST... At 1219 PM MST, Doppler radar was tracking a strong thunderstorm 4 miles east of Elfrida, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Elfrida and McNeal. LAT...LON 3175 10952 3157 10955 3157 10978 3180 10969 TIME...MOT...LOC 1919Z 099DEG 10KT 3168 10963
Special weather statement, Jul 12, 1:27 PM MST, 43 minutes before
Special Weather Statement National Weather Service Tucson AZ 127 PM MST WED JUL 12 2017 AZZ507-513-122100- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 127 PM MST WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 200 PM MST... At 126 PM MST, Doppler radar was tracking a strong thunderstorm over Sierra Vista, moving southwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Vista, Huachuca City, Sierra Vista Southeast and Fort Huachuca. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3167 11024 3151 11014 3143 11042 3163 11046 TIME...MOT...LOC 2026Z 059DEG 14KT 3157 11030
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:21 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Jul 12, 1:27 PM MST | Special Weather Statement | TWC | Santa Cruz | 33 min |
| Jul 12, 2:44 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 12, 3:33 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Jul 12, 4:18 PM MST | Special Weather Statement | TWC | Graham | 57 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.